IDEAS home Printed from https://ideas.repec.org/
MyIDEAS: Login to save this article or follow this journal

Allowing repeat winners

  • Marco D. Huesch
  • Richard Brady
Registered author(s):

    Unbiased lotteries seem the least unfair and simplest procedures to allocate scarce indivisible resources to those with equal claims. But, when lotteries are repeated, it is not immediately obvious whether prior winners should be included or excluded. As in design questions surrounding single-shot lotteries, considerations of self-interest and distributive social preferences may interact. We investigate preferences for allowing participation of earlier winners in sequential lotteries. We found a strong preference for exclusion, both in settings where subjects were involved, and those where they were not. Subjects who answered questions about both settings did not differ in their tendency to prefer exclusion. Stated rationales significantly predicted choice but did not predict switching of choices between the two settings.

    If you experience problems downloading a file, check if you have the proper application to view it first. In case of further problems read the IDEAS help page. Note that these files are not on the IDEAS site. Please be patient as the files may be large.

    File URL: http://journal.sjdm.org/10/9311/jdm9311.pdf
    Download Restriction: no

    File URL: http://journal.sjdm.org/10/9311/jdm9311.html
    Download Restriction: no

    Article provided by Society for Judgment and Decision Making in its journal Judgment and Decision Making.

    Volume (Year): 5 (2010)
    Issue (Month): 5 (August)
    Pages: 374-379

    as
    in new window

    Handle: RePEc:jdm:journl:v:5:y:2010:i:5:p:374-379
    Contact details of provider:

    References listed on IDEAS
    Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:

    as in new window
    1. Antoni Bosch-Domènech & Joaquim Silvestre, 1999. "Does risk aversion or attraction depend on income? An experiment," Economics Working Papers 361, Department of Economics and Business, Universitat Pompeu Fabra, revised Mar 1999.
    Full references (including those not matched with items on IDEAS)

    This item is not listed on Wikipedia, on a reading list or among the top items on IDEAS.

    When requesting a correction, please mention this item's handle: RePEc:jdm:journl:v:5:y:2010:i:5:p:374-379. See general information about how to correct material in RePEc.

    For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Jonathan Baron)

    If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.

    If references are entirely missing, you can add them using this form.

    If the full references list an item that is present in RePEc, but the system did not link to it, you can help with this form.

    If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your profile, as there may be some citations waiting for confirmation.

    Please note that corrections may take a couple of weeks to filter through the various RePEc services.

    This information is provided to you by IDEAS at the Research Division of the Federal Reserve Bank of St. Louis using RePEc data.